MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN VASCULAR ACCESS FLUSH
Catalog Number 306424
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: two samples were received.One sample is from bd and the other from a competitor (excelsior medical).Both have plunger rod-rubber stopper, tip cap, solution and barrel label.The bd sample is according to the product specification.The sample from the competitor has a handwritten note on the packaging flow wrap as ¿ideal¿ with an arrow pointing to a linear bar code printed on the packaging flow wrap.The bd sample/ products do not have this linear bar code printed on the flow wrap.The bd sample has a handwritten note as ¿not ideal¿.Potential root cause when the udi 2.0 barcode was implemented, the linear barcode was eliminated.The lack of linear barcode has induced customer dissatisfaction.The samples are to be send to the posiflush platform for awareness.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: both samples came with sealed packaging flow wrap.One sample is from bd and the other from a competitor (excelsior medical).Both have plunger rod-rubber stopper, tip cap, solution and barrel label.The bd sample is according to the product specification.Root cause description: potential root cause when the udi 2.0 barcode was implemented, the linear barcode was eliminated.The lack of linear barcode has induced customer dissatisfaction.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the 2d barcode on the syringe 5ml heparin 100 unit label was observed to be missing before use.The following information was provided by the initial reporter: "bd 100ml heparin flush syringe missing 2d barcode.".

Brand Name
SYRINGE 5ML HEPARIN 100 UNIT
Common Device Name
HEPARIN VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9124009
Report Number1911916-2019-01011
Device Sequence Number18984293
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public30382903064244
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2020
Device Catalogue Number306424
Device Lot Number827580N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;